Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


rate of deterioration
Jan 27, 2002

Recently went to my dermatologist for an all over skin check to confirm that years of sun exposure had not resulted in detectable skin cancers. The good news is that my skin checked out just great; the bad news is that my dermatologist asked when I had started noticing the lipo atrophy in my face. Until he mentioned it, I hadn't noticed at all, and I spend a lot of time in front of the mirror. Now, I can very clearly see the areas he was referring to, my right temple and directly below my two cheekbones. I am going to take monthly photos of my face to determine if the condition is rapidly deteriorating.

What is the typical rate of deterioration? There's a good chance that the current spots on my face have been there for a while, or they could have just appeared.

I immediately cancelled Zerit therapy and am now on Hyroxyurea, Videx and Sustiva. Viral load is undetectable, T-cells 800 - 1000, and last month's test showed my percentage was 31.

Does facial deterioration continue despite changes in meds?

I'm 46 and want to be as proactive as possible. I've been pretty lucky for the past 10 years. Until this point, I haven't had a single symptom related to HIV, as a result, I've not paid as much attention to the seriousness of my condition as I should have.

I appreciate the availability of The Body minimize the negative impact of my learning curve.

Response from Dr. Dieterich

Unfortunately the new drugs you are on will continue the lipoatrophy process. DDI and Hydroxyurea will cause the same thing. The drugs least likely to cause it are AZT, 3TC, Abacavir and tenofovir. Generally it will stop getting worse, but not really get better. Talk to your MD about it. DTD


Previous
testosterone use
Next
Trouble Gaining Weight

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement